Morning Lows

Type1Lou
By Type1Lou Latest Reply 2010-09-20 08:12:32 -0500
Started 2010-09-19 11:20:19 -0500

For the last six months, I've been experiencing severe morning lows (30's and 40"s)…the last one on our first night of vacation put me in the hospital 1500 miles away from home and scared the dickens out of my husband who has coped with many low episodes. I've been a type 1 for 34 years and take 20 units of Lantus at bedtime and had been taking 2 to 4 units of Novolog before meals. My GP advised me to reduce my dinnertime Novolog to 2 units but by bedtime, my glucose level is in the 250 range, however by morning, it's back in the 30's-40's! Last a1c was 7.4 and I need/want to get that back down below 7.0. Last year's aic's were around 6.5. I am tightening up my carb consumption. I also suspect aging has something to do with this since my thyroid meds were lowered twice in last 6 months too. I'm in my early 60's. Any ideas? Also, I'm thinking perhaps it's time to seek out an endocrinologist…haven't seen one since we retired to Florida 5 years ago


2 replies

bicker68
bicker68 2010-09-20 01:21:03 -0500 Report

I've had some morning lows in the 30's and 40's also and it scared me and my husband, didn't take me long to get something sweet to eat and a glass of orange juice. When I went to my Doctor and told her about them and she did bloodwork and got my results back, she lowered my metformin from 1000mg 2x a day to 500mg 2x a day, and lowered my Glipizide from 10 mg a day to 2 1/2mg 2x a day. Although the last 2 mornings my bs has been 57, and 76 not as bad, but will let the Dr. know when I go next Thursday.
Maybe going back to an endocrinologist may be able to help you better, I wish you the best. Take care and May God Bless You.

bicker68

Type1Lou
Type1Lou 2010-09-20 08:12:32 -0500 Report

Thank you for the feedback and good wishes. When this last incident happened, my husband tried to feed me some glucose tabs but I wouldn't keep them down. He then injected me with glucagon (we never travel without it) and got me to the local ER. I'm not on any oral diabetes meds, just the insulin. Reading this morning was 43…I do have a bedtime snack but maybe need to cut back dinner Novolog to 1 unit…in the meantime, searching for an endocrinologist. Thanks again! God bless

Next Discussion: Alkaline Water... »